Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 20, NWS Corpus Christi, TX

September 10, 2005Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 10, 2005, 8:20 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2005, 8:20 PM CDT (01:20 UTC)
Expired
Sep 10, 2005, 11:15 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 159 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1412 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 110124
FFWCRP
TXC479-110415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
820 PM CDT SAT SEP 10 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WEBB COUNTY IN SOUTH TEXAS

* UNTIL 1115 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAINFALL HAS ALREADY      
  FALLEN NEAR LA ESPERANZA RANCH NORTH OF LAS TIENDAS...WITH AN      
  ADDITIONAL 2 TO 3 INCHES POSSIBLE.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE        
  FLOODING TO OCCUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2820 9940 2804 9940 2803 9935 2804 9932
      2793 9930 2777 9981 2778 9982 2777 9985
      2784 9989 2820 9994

$$

94
1 follow-up statement
000 
WGUS74 KCRP 110238
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
935 PM CDT SAT SEP 10 2005

TXC479-110415-
WEBB-
935 PM CDT SAT SEP 10 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHWESTERN WEBB COUNTY...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER NORTHWEST 
WEBB COUNTY ALONG THE INTERSTATE 35 CORRIDOR. RADAR ESTIMATES OF 3 
TO 5 INCHES HAVE OCCURRED ALONG HIGHWAY 44 AND HIGHWAY 83 WEST OF 
ENCINAL...AND AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE AS THESE 
THUNDERSTORMS ARE MOVING VERY SLOWLY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2820 9940 2804 9940 2803 9935 2804 9932
      2793 9930 2777 9981 2778 9982 2777 9985
      2784 9989 2820 9994

$$

94

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:40 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Sep 10, 3:40 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
340 PM CDT SAT SEP 10 2005

.SHORT-TERM (TONIGHT THROUGH SUNDAY NIGHT)...WELL POP FORECAST
ACROSS THE CWA DID NOT PAN OUT AT ALL TODAY...WITH THE EXCEPTION OF
THE GULF AND MAYBE THE FAR NE COUNTIES. DEEP LAYER FLOW REMAINED
MORE SRLY THAN WAS EXPECTED...AND THUS MOST OF THE CONVECTION
REMAINED IN THE MOIST CONVEYOR BELT ACROSS THE GULF AND UP INTO SE
TX. HOWEVER...AS TEMPS CLIMBED INTO THE MID 90S OUT ACROSS THE RIO
GRANDE PLAINS INSTABILITY HAS INCREASED THIS AFTN...WITH LAPS
SHOWING SFC CAPES OF 2500-3000 J/KG W OF AN ALI-COT LINE. THIS IS
ALSO CLOSER TO DIVERGENT UPR LVL FLOW ANALYZED BY RUC. THINK THIS
WILL BE THE PRIMARY AREA THRU SUNSET TO SEE ADDITIONAL RW AND TSTMS
DEVELOPMENT...AND THUS WILL HAVE 40-50 POPS FOR THE EVENING OUT
WEST. DO ANTICIPATED RW/TSTM COVERAGE TO INCREASE AGAIN LATE TONIGHT
ACROSS THE GULF WATERS...WITH A SLIGHTLY STRONGER LLJ TONIGHT. THE
WARM/MOIST CONVEYOR BELT AXIS WILL BE STRETCHED N-S TOMORROW AROUND
UPR LVL RIDGE CNTRD ACROSS THE MID MISS RIVER VALLEY...AS WELL AS
NUDGED SLIGHTLY MORE WWD. THEREFORE DESPITE LACK OF COVERAGE ACROSS
LAND TODAY...DO EXPECT MORE COVERAGE TOMORROW ALONG THE COASTAL BEND
IN THE MORNING AND UP INTO NRN SECTIONS OF THE CWA DURING THE AFTN.
AS WITH THIS EVENING...THINK SCT POPS WILL BE POSSIBLE IN THE EARLY
EVENING TOMORROW...OUT WEST. DRIER AIR WILL ATTEMPT TO WORK IN FROM
THE NE INTO THE FAR NE SECTIONS OF THE CWA AND OFFSHORE WATERS
SUNDAY NIGHT. STILL ANTICIPATE AT LEAST ISOLD/SCT STREAMER TYPE RWS
OVER THE GULF WATERS SUNDAY NIGHT.

&&

.AVIATION...ISOLD/SCT RWS AND TSTMS WILL CONT ACROSS S TX THRU
SUNSET...PRIMARILY W OF AN ALI-COT LINE AND E OF A VCT TO RKP LINE.
VSBLTYS MAY BE REDUCED INTO MVFR CAT LATE TONIGHT ALONG THE ALI-VCT
CORRIDOR...DUE TO BR. EXPECT RWS/TSTMS TO REDEVELOP ACROSS THE GULF
WATERS LATE TONIGHT AND STREAM INTO THE COASTAL BEND SUNDAY MORNING.

&&

.MARINE...ISOLD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THRU THE
EARLY EVE. ANTICIPATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO REDEVELOP LATE TONIGHT AND SUNDAY MORNING. A WEAK
TO MODERATE SE FLOW WILL CONTINUE THRU TOMORROW.

&&

.LONG-TERM (MONDAY THROUGH SATURDAY)...GFS CONSISTENT DRG THE TWO
MOST RECENT RUNS WITH RESPECT TO THE PSN OF THE UPPER LOW/TUTT LOW
PROGD TO MOVE ACRS THE REGION BY THU...YET WITH MOST OF THE
ASSOCIATED SYNOPTIC SCALE LIFT SOUTH OF THE CWFA. HWR...THE NOGAPS
PROGS THE UPPER LOW TO BE SUPPRESSED BY A DEVELOPING UPPER RIDGE AND
THUS NOT AFFECT THE REGION. CONCUR WITH THE GFS. THUS...EXPECT
INCREASING SUBSIDENCE/DECREASING PW VALUES ACRS THE REGION BY
TUESDAY AS THE UPPER LOW APPROACHES...WITH SYNOPTIC SCALE LIFT
INCREASING SOMEWHAT BY THU AS THE UPPER LOW AXIS MOVS WEST. THE
NOGAPS/GFS SUGGEST SIGNIFICANT SUBSIDENCE FRI/SAT. MONDAY...EXPECT
SCT CONVECTION OWING TO SIGNIFICANT MSTR. TUE-WED...WL FCST VERY LOW
POPS AS A BALANCE BETWEEN SUBSIDENCE AND SEA/LAND BREEZE
CONVERGENCE. THU...WL ISSUE HIGHER POPS OWING TO LIFT ASSOCIATED
WITH THE UPPER LOW. FRI/SAT...WL FCST DRY CONDITIONS OWING TO
SUBSIDENCE/LIMITED MSTR ANTICIPATED.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  075 087 075 090 074 / 40 70 30 30 10
VICTORIA        073 087 073 091 073 / 40 70 30 30 10
LAREDO          076 095 077 094 076 / 50 50 50 40 30
ALICE           074 089 074 092 073 / 40 60 30 30 20
ROCKPORT        076 086 077 088 078 / 50 70 30 30 10
COTULLA         073 092 073 094 073 / 50 50 50 40 30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

76...SHORT-TERM
87...LONG-TERM
Hazardous weather outlook, Sep 10, 6:00 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SAT SEP 10 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-102100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT SAT SEP 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE
COASTAL BEND AND VICTORIA CROSSROADS.  TROPICAL MOISTURE WILL
SPREAD NORTHWARD THROUGH THE DAY AND SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATER TODAY OVER
PARTS OF THE RIO GRANDE PLAINS.  LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THE HEAVIER SHOWERS.  WIDESPREAD RAINFALL AMOUNTS OF
1 TO 3 INCHES WILL BE POSSIBLE MAINLY EAST OF AN ALICE TO THREE
RIVERS LINE.  SOME MINOR FLOODING OF LOW LYING ROADS WILL BE
POSSIBLE.  ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
SUNDAY...MAINLY DURING THE DAYTIME.  THE MAIN IMPACT FROM THESE
SHOWERS AND STORMS WILL BE LOCALLY HEAVY RAINFALL.  HOWEVER...AT
THIS TIME ANY FLOODING WHICH COULD HAPPEN IS EXPECTED TO BE VERY
ISOLATED.  SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
MONDAY...WITH A SLIGHT CHANCE OF DAYTIME SHOWERS AND THUNDERSTORMS
TUESDAY THROUGH THURSDAY.  AT THIS TIME...NO ORGANIZED SEVERE
WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

91/86

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 9:29 AM CDTFlash Flood WarningCRPAransas, Refugio2 hr
Sep 11, 10:16 AM CDTMarine Weather StatementCRP3 hr
Sep 11, 11:23 AM CDTFlash Flood WarningCRPAransas2 hr
Sep 11, 1:40 PM CDTFlash Flood WarningCRPNueces2 hr
Sep 11, 4:45 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.